MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of guide catheter detached.Block h11: the advanix stent with naviflex delivery system was received for analysis.Visual examination found the push catheter suture hole torn and the guide catheter detached and kinked.Microscopic inspection showed the pull wire detached, which caused the guide catheter detachment.No other damages were noted on the device.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that the reported event and additional observed damages on the delivery system were most likely due to procedural factors such as the tortuosity of the procedure, the physician's technique, and excessive force applied to deploy the stent; that affected the device performance and contributed to the reported event and observed damages.Therefore, a review and analysis of all available information indicated the most probable cause of the events is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was attempted to be implanted during a procedure performed on (b)(6) 2024.During the procedure, the stent was impossible to place.There were no patient complications reported as a result of this event.Note: no further information has been obtained regarding the event despite good faith efforts.This event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21698385
Report Number3005099803-2025-01293
Device Sequence Number8773767
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534690
Device Catalogue NumberM00534690
Device Lot Number0035091209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown